IPSIndian Journal of Pharmacology
Home  IPS  Feedback Subscribe Top cited articles Login 
Users Online : 769 
Small font sizeDefault font sizeIncrease font size
Navigate Here
 »   Next article
 »   Previous article
 »   Table of Contents

Resource Links
 »   Similar in PUBMED
 »  Search Pubmed for
 »  Search in Google Scholar for
 »Related articles
 »   Citation Manager
 »   Access Statistics
 »   Reader Comments
 »   Email Alert *
 »   Add to My List *
 * Requires registration (Free)
 

 Article Access Statistics
    Viewed2033    
    Printed38    
    Emailed1    
    PDF Downloaded122    
    Comments [Add]    

Recommend this journal

 

 DRUG WATCH
Year : 2015  |  Volume : 47  |  Issue : 4  |  Page : 456-458

Medication error report: Intrathecal administration of labetalol during obstetric anesthesia


1 Department of Anesthesiology, Midnapore Medical College and Hospital, Midnapur, West Bengal, India
2 Department of Pharmacology, Institute of Postgraduate Medical Education and Research, Kolkata, West Bengal, India

Correspondence Address:
Dr. Avijit Hazra
Department of Pharmacology, Institute of Postgraduate Medical Education and Research, Kolkata, West Bengal
India
Login to access the Email id

Source of Support: None, Conflict of Interest: None


DOI: 10.4103/0253-7613.161278

Rights and Permissions

Labetalol, a combined alfa and beta-adrenergic receptor antagonist, is used as an antihypertensive drug. We report a case of an acute rise in blood pressure and lower limb pain due to the inadvertent intrathecal administration of labetalol, mistaking it for bupivacaine, during obstetric anesthesia. The situation was rescued by converting to general anesthesia. The cesarean delivery was uneventful, and mother as well as newborn child showed no ill-effect. This particular medication error was attributable to a failure on the part of the doctors administering the injection to read and cross-check medication labels and the practice of keeping multiple injections together. In the absence of an organized medication error reporting system and action on that basis, such events may recur in future.






[FULL TEXT] [PDF]*


        
Print this article     Email this article

Site Map | Home | Contact Us | Feedback | Copyright and Disclaimer
Online since 20th July '04
Published by Wolters Kluwer - Medknow